Duloxetine works by increasing the levels of chemical messengers (serotonin and noradrenaline), natural substances in the brain that help maintain mental balance and stop the movement of pain signals in the brain.
In people with depression and anxiety, Duloxee mostly starts working within two weeks of treatment. However, you may take 2-4 weeks to feel better. Consult your doctor if you do not see any improvement after this time. In people with diabetic neuropathic pain, you may take a few weeks to feel better. Consult your doctor if you do not feel better after 2 months.
Q. If I start feeling better, can I stop taking Duloxee?
No, you should not stop Duloxee suddenly and without consulting your doctor. In cases of depression and anxiety, if you have been feeling better for 6 months or more, your doctor may reduce your doses gradually. In case of pain and incontinence, if you are feeling better, continue taking it for long term. Your doctor will keep monitoring your response to the medicine every few months.
Q. Is Duloxee highly addictive?
No, Duloxee is not habit-forming (addictive). This means that it does not make you physically or psychologically dependent on it.
Q. What will be the consequences if I stop taking Duloxee suddenly?
If you stop Duloxee suddenly, you may feel dizzy, tired, agitated or restless, anxious and irritated. You may also experience sleep disturbances (vivid dreams, nightmares, inability to sleep), nausea, vomiting, shaking, muscle pain, diarrhea, a piercing sensation (pins and needles) especially in the head and excessive sweating or vertigo. Always consult your doctor before you stop taking Duloxee. Your doctor will reduce the dose gradually.
Q. I am taking warfarin, does Duloxee interfere with warfarin? Is it safe to take both together?
You should be cautious if you are taking both Duloxee and warfarin since there is a risk of bleeding or you may experience petechiae or purpura.
Q. Is Duloxee safe to use for long term?
Duloxee is safe to use for a long duration, provided you follow your doctor’s advice regarding the treatment.
Q. I am a hypertensive patient. I have noticed that my blood pressure has increased after I started taking Duloxee. Is it because of Duloxee, what should be done?
Duloxee may cause an increase in blood pressure. Therefore, regular monitoring of blood pressure is required, especially during the first month of use. If your blood pressure increase is constant, consult your doctor. It may indicate that your Duloxee dose either needs to be reduced or discontinued gradually.
Information last updated by Dr. Varun Gupta, MD Pharmacology on 20th Feb 2020. The medicine details are for information purpose only. Consult a doctor before taking any medicine.